Alert archive / Minnesota / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 33, NWS Duluth, MN

May 10, 2011Cook County, Lake County, Minnesota

NWS Duluth, MN issued this severe thunderstorm warning at May 10, 2011, 11:20 PM CDT for Cook County, Lake County, Minnesota. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2011, 11:20 PM CDT (04:20 UTC)
Expired
May 11, 2011, 12:15 AM CDT
In force
55 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Cook County, MN, Lake County, MN

The radar

The Duluth radar (KDLH), 164 km from the middle of the area, began a volume at 04:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 11:39 PM CDTHAIL 13 W Snow Bank Lake, MNDELAYED REPORT. MOSTLY SMALL HAIL BUT A FEW MINUTES OF SOME QUARTER SIZE HAIL. NEARLY CONSTANT LIGHTNING. ON MOOSE LAKE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 4.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2011-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2011-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
881 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
280 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

806 
WUUS53 KDLH 110420
SVRDLH
MNC031-075-110515-
/O.NEW.KDLH.SV.W.0033.110511T0420Z-110511T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
1120 PM CDT TUE MAY 10 2011

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN COOK COUNTY IN NORTHEAST MINNESOTA...
  NORTHERN LAKE COUNTY IN NORTHEAST MINNESOTA...

* UNTIL 1215 AM CDT

* AT 1116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THE   
  STRONGEST PORTION OF THE STORM WAS LOCATED 10 MILES SOUTH OF SNOW  
  BANK LAKE...MOVING NORTHEAST AT 40 MPH.

* LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  SNOW BANK LAKE...ALICE LAKE...THOMAS LAKE...KEKEKABIC              
  LAKE...AND GABIMICHIGAMI LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE 
HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD 
MOVE TO A SHELTER INDOORS.

&&

LAT...LON 4825 9083 4810 9075 4813 9057 4810 9054
      4811 9038 4795 9032 4768 9130 4805 9156
      4807 9153 4810 9159 4811 9155 4807 9152
      4806 9142 4809 9124 4819 9110 4827 9089
TIME...MOT...LOC 0418Z 241DEG 30KT 4791 9139
WIND...HAIL <50MPH 1.00IN

$$

GRANING
3 follow-up statements
654 
WWUS53 KDLH 110439
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1139 PM CDT TUE MAY 10 2011

MNC031-075-110515-
/O.CON.KDLH.SV.W.0033.000000T0000Z-110511T0515Z/
COOK MN-LAKE MN-
1139 PM CDT TUE MAY 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
LAKE AND NORTHWESTERN COOK COUNTIES UNTIL 1215 AM CDT...

AT 1135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. 
THE STRONGEST PORTIONS OF THE STORMS WERE LOCATED NEAR SNOW BANK 
LAKE...AND 13 MILES NORTHWEST OF LUTSEN. THESE STORMS ARE MOVING 
NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  EAGLE MOUNTAIN...THOMAS LAKE...KNIFE LAKE...GABIMICHIGAMI   
LAKE...SAWBILL LAKE...AND BRULE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE 
HAIL AND CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER INDOORS.

&&

LAT...LON 4825 9083 4810 9075 4813 9057 4810 9054
      4811 9038 4795 9032 4768 9130 4805 9156
      4807 9153 4810 9159 4811 9155 4807 9152
      4806 9142 4809 9124 4819 9110 4827 9089
TIME...MOT...LOC 0438Z 219DEG 30KT 4802 9139 4777 9086
WIND...HAIL <50MPH 1.00IN

$$

GRANING
406 
WWUS53 KDLH 110508
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1208 AM CDT WED MAY 11 2011

MNC031-075-110515-
/O.CON.KDLH.SV.W.0033.000000T0000Z-110511T0515Z/
COOK MN-LAKE MN-
1208 AM CDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
LAKE AND NORTHWESTERN COOK COUNTIES UNTIL 1215 AM CDT...

AT 1202 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THE 
STRONGEST PORTION OF THIS STORM WAS LOCATED NEAR SEA GULL LAKE...OR 
ABOUT 25 MILES NORTHWEST OF GRAND MARAIS...MOVING NORTHEAST AT 35 
MPH.

LOCATIONS THAT WILL CONTINUED TO BE IMPACTED THROUGH 1215 AM 
INCLUDE...SEA GULL LAKE...SAWBILL LAKE...AND BRULE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE 
HAIL AND CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER INDOOR.

&&

LAT...LON 4825 9083 4810 9075 4813 9057 4810 9054
      4811 9038 4795 9032 4768 9130 4805 9156
      4807 9153 4810 9159 4811 9155 4807 9152
      4806 9142 4809 9124 4819 9110 4827 9089
TIME...MOT...LOC 0507Z 233DEG 36KT 4808 9069
WIND...HAIL <50MPH 1.00IN

$$

GRANING
108 
WWUS53 KDLH 110517
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1217 AM CDT WED MAY 11 2011

MNC031-075-110526-
/O.EXP.KDLH.SV.W.0033.000000T0000Z-110511T0515Z/
COOK MN-LAKE MN-
1217 AM CDT WED MAY 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAKE AND
NORTHWESTERN COOK COUNTIES HAS EXPIRED...

THE STRONGEST PORTION OF THE STORM HAS MOVED OUT OF THE WARNED AREA. 
HOWEVER...SMALL HAIL WILL STILL BE POSSIBLE OVER NORTHERN COOK 
COUNTY THROUGH 1230 AM. 

LAT...LON 4825 9083 4810 9075 4813 9057 4810 9054
      4811 9038 4795 9032 4768 9130 4805 9156
      4807 9153 4810 9159 4811 9155 4807 9152
      4806 9142 4809 9124 4819 9110 4827 9089
TIME...MOT...LOC 0508Z 233DEG 36KT 4809 9068

$$

GRANING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 9:23 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, May 10, 9:23 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
923 PM CDT TUE MAY 10 2011

.UPDATE...HAVE UPDATED ZONES/GRIDS TO MODIFY POPS/WX FOR THE REST
OF THE NIGHT. STORMS HAD RAPIDLY DEVELOPED ACROSS EC MN AS OF 920
PM...WITH PINE AND BURNETT COUNTIES SEEING NUMEROUS STRONG
THUNDERSTORMS. ANOTHER STORM HAD DEVELOPED ACROSS THE IRON RANGE.
WE SHOULD SEE AN INCREASE IN ELEVATED THUNDERSTORMS ACROSS MUCH OF
THE EASTERN 2/3 OF THE CWA OVERNIGHT AS AN MCS EXPANDS IN AREAL
COVERAGE. HAVE ALSO TWEAKED CLOUD COVER AND TEMPERATURES WITH
TEMPERATURES SEVERAL DEGREES COOLER IN COASTAL AREAS AND MUCH OF
NE MN DUE TO EASTERLY WINDS.

&&

.PREV DISCUSSION... /ISSUED 852 PM CDT TUE MAY 10 2011/

MESOSCALE UPDATE...CONCERNING SEVERE THUNDERSTORM POTENTIAL ACROSS
PINE/BURNETT/WASHBURN COUNTIES THROUGH 10 PM...

THUS FAR..SEVERE STORMS HAVE REMAINED JUST SOUTH OF THE DULUTH CWA.
HOWEVER..THREE INTENSE SUPERCELLS ARE IN PROGRESS BETWEEN LAKE MILLE
LACS AND THE TWIN CITIES METRO AREA..ALL WITH A HISTORY OF GOLFBALL
TO BASEBALL SIZE HAIL AND MOVING EAST-NORTHEAST AT AROUND 20 MPH.  A
COUPLE OF BRIEF TORNADOES HAVE ALSO BEEN REPORTED WITH THESE STORMS
OVER THE NORTHWEST TWIN CITIES. IF THE NORTHERN MOST STORM
/CURRENTLY LOCATED IN SOUTHERN MILLE LACS COUNTY/ MAINTAINS ITS
CURRENT STRENGTH AND MOVEMENT..IT WILL REACH SOUTHERN PINE COUNTY
AND THE PINE CITY/ROCK CREEK AREA SHORTLY AFTER 930 PM. ADDITIONAL
NEW TSTORM DEVELOPMENT SEEMS RATHER LIKELY TO THE EAST OF THIS STORM
AS WELL.

LATEST RADAR TRENDS STRONGLY SUGGEST THAT STORMS ARE IN THE PROCESS
OF GROWING UPSCALE INTO AN MCS..WITH THE ANCHOR STORM BEING THE ONE
IN MILLE LACS COUNTY CURRENTLY.  THE SURFACE WARM SECTOR HAS HAD A
DIFFICULT TIME MOVING NORTHWARD INTO THE FAR SOUTHERN DULUTH
CWA..AND THIS WILL LIKELY ACT TO LIMIT THE TORNADO THREAT SOMEWHAT.
SOUTHWESTWARD SURGE OF VERY COLD/STABLE MARINE AIR HAS NOW MOVED
ACROSS MUCH OF DOUGLAS/CARLTON/NORTHERN PINE COUNTIES..EFFECTIVELY
ENDING ANY TORNADO THREAT FOR THE DURATION OF THE EVENT IN THOSE
AREAS. HOWEVER..PRESENCE OF WARM FRONT AND INCREASING LOW LEVEL JET
OVER THE NEXT FEW HOURS SHOULD SUPPORT A THREAT OF VERY LARGE HAIL
/PERHAPS UP TO BASEBALL SIZE/ AND PERHAPS DAMAGING WINDS ACROSS THE
SOUTHERN PORTIONS OF PINE/BURNETT/WASHBURN COUNTIES THROUGH 10 PM.

IN ADDITION..INCREASING LOW LEVEL JET WILL INCREASE WARM/MOIST
ADVECTION ATOP THE VERY SHALLOW COLD DOME IN PLACE NORTH OF THE WARM
FRONT..ADDITIONAL ELEVATED STORMS MAY DEVELOP /PER CURRENT STORM
TRYING TO DEVELOP NORTH OF FLOODWOOD/ ACROSS NORTHEAST
MINNESOTA/WESTERN LAKE SUPERIOR AND NORTHWEST WISCONSIN.  ANY STRONG
STORMS IN THIS AREA WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL.
 MILLER

&&

.POINT TEMPS/POPS...
DLH  48  54  54  62 /  50  40  40  20
INL  49  74  52  63 /  50  30  30  20
BRD  53  76  57  66 /  40  30  40  40
HYR  58  79  61  72 /  50  50  50  60
ASX  54  72  53  64 /  60  50  50  40

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR LSZ144-145.

&&

SHORT TERM...DAP
Hazardous weather outlook, May 10, 10:41 PM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
1041 PM CDT TUE MAY 10 2011

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-111030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
1041 PM CDT TUE MAY 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL CONTINUE ACROSS THE NORTHLAND OVERNIGHT. A FEW
STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

THE MISSISSIPPI RIVER IN AITKIN AND CROW WING COUNTIES REMAINS
HIGH. SOME RIVER FLOOD WARNINGS AND ADVISORIES ARE IN EFFECT FOR
THIS AREA. PLEASE SEE THE LATEST FLOOD PRODUCTS FROM THE NATIONAL
WEATHER SERVICE FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY AND THURSDAY
ACROSS THE NORTHLAND. A FEW THUNDERSTORMS MAY BECOME SEVERE WITH
LARGE HAIL AND DAMAGING WINDS.

ADDITIONAL RAINFALL DURING THE WEEK MAY AGGRAVATE FLOODING ALONG
THE MISSISSIPPI RIVER IN AITKIN AND CROW WING COUNTIES WHERE FLOOD
WARNINGS AND ADVISORIES WILL CONTINUE. PLEASE SEE THE LATEST
FLOOD PRODUCTS FROM THE NATIONAL WEATHER SERVICE FOR MORE
INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED OVERNIGHT.

LSZ121-140>148-111030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
1041 PM CDT TUE MAY 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL CONTINUE ACROSS WESTERN LAKE SUPERIOR
OVERNIGHT. A FEW OF THE STORMS MAY BRING LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AREAS OF FOG...POSSIBLY DENSE... MAY PERSIST INTO EARLY THURSDAY. A
CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS THE NEARSHORE WATERS
OF WESTERN LAKE SUPERIOR WEDNESDAY AND THURSDAY.

DAP

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, May 10, 9:51 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
951 PM CDT TUE MAY 10 2011

MNZ011-012-019-110330-
CENTRAL ST. LOUIS-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
951 PM CDT TUE MAY 10 2011

...STRONG THUNDERSTORMS DEVELOPING IN THE VIRGINIA AREA...

AT 949 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BIWABIK...MOVING NORTHEAST AT 50 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...OCCASIONAL
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  MESABA...             WAHLSTEN...           HOYT LAKES...
  TOWER...              SOUDAN...             SKIBO...
  EMBARRASS...          RIDGE...              BEAR HEAD LAKE...
  SEVEN BEAVER LAKE...  BABBITT...            BEAR ISLAND LAKE...
  ROBINSON...           SHAGAWA LAKE...       BURNTSIDE LAKE...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4808 9166 4747 9139 4725 9278 4760 9285

LAMERS
Special weather statement, May 10, 10:08 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1008 PM CDT TUE MAY 10 2011

WIZ007-008-110345-
SAWYER-WASHBURN-
1008 PM CDT TUE MAY 10 2011

...STRONG THUNDERSTORM NEAR SPOONER...

AT 1002 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SPOONER LAKE...MOVING EAST AT 45 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  STONE LAKE...         STANBERRY...          RESERVE...
  NORTHWOODS BEACH...   HAYWARD...            NELSON LAKE...
  LITTLE ROUND LAKE...  COUDERAY...           CHIEF LAKE...
  CHIPPEWA LAKE...      NEW POST...           TEAL LAKE...
  LOST LAND LAKE...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4615 9135 4615 9094 4583 9093 4575 9178
      4596 9189

LAMERS
Special weather statement, May 10, 10:10 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1010 PM CDT TUE MAY 10 2011

MNZ038-WIZ006-110345-
BURNETT-PINE-
1010 PM CDT TUE MAY 10 2011

...STRONG THUNDERSTORM MOVING INTO SOUTHERN PINE AND BURNETT
COUNTIES...

AT 1007 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BROOK PARK TO 18
MILES SOUTH OF GREELY...MOVING EAST AT 25 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  POKEGAMA LAKE...      GREELY...             WEST ROCK...
  BEROUN...             PINE CITY...          ROCK CREEK...
  CLOVERDALE...         TRADE RIVER...        RANDALL...
  GRANTSBURG...         BRANSTAD...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4565 9289 4567 9289 4572 9287 4573 9313
      4574 9315 4590 9315 4597 9314 4610 9248
      4564 9264 4564 9287

LAMERS
Local storm report, May 10, 10:14 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1014 PM CDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0957 PM     HAIL             VIRGINIA                47.52N 92.51W
05/10/2011  E0.88 INCH       ST. LOUIS          MN   TRAINED SPOTTER

            AT MINNTAC MINE

&&

DPACKING
Local storm report, May 10, 10:23 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1023 PM CDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1022 PM     HAIL             10 E HIBBING            47.40N 92.73W
05/10/2011  E0.75 INCH       ST. LOUIS          MN   TRAINED SPOTTER

&&

SCW
Local storm report, May 10, 10:48 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1048 PM CDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 PM     HAIL             7 E GRANTSBURG          45.78N 92.54W
05/10/2011  E0.50 INCH       BURNETT            WI   TRAINED SPOTTER

            CITY OF ALPHA

&&

SCW

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 7:14 PM CDTSevere Thunderstorm WarningDLHCass, Crow Wing25 min
May 10, 7:41 PM CDTSpecial Weather StatementDLHAitkin49 min
May 10, 8:54 PM CDTSpecial Weather StatementDLHPine51 min
May 10, 9:51 PM CDTSpecial Weather StatementDLHLake, Saint Louis39 min
May 10, 10:01 PM CDTSevere Thunderstorm WarningDLHLake, Saint Louis44 min
May 10, 10:10 PM CDTSpecial Weather StatementDLHPine35 min
May 10, 10:17 PM CDTSevere Thunderstorm WarningDLHPine43 min
May 10, 10:31 PM CDTSevere Thunderstorm WarningDLHSaint Louis29 min
May 10, 10:40 PM CDTSevere Thunderstorm WarningDLHLake, Saint Louis50 min
May 10, 10:57 PM CDTSevere Thunderstorm WarningDLHLake, Saint Louis48 min
May 10, 11:00 PM CDTSevere Thunderstorm WarningDLHPine60 min
May 10, 11:09 PM CDTSevere Thunderstorm WarningDLHSaint Louis32 min
May 10, 11:24 PM CDTSevere Thunderstorm WarningDLHLake, Saint Louis51 min
May 11, 12:25 AM CDTSpecial Weather StatementDLHLake35 min
May 11, 12:57 AM CDTSpecial Weather StatementDLHLake33 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.